As some of you know, my doctor has taken me off of Cymbalta which I have been taking for 2 1/2 years. My normal dose is 60mg, so she had me take 30mg for two weeks and then stop it completely.
Yesterday was my first day without any medication, and today is my second. I didn't feel too good yesterday but today I feel terrible. Despite a good night's sleep, I feel exhausted and I have nausea and diarrhea. My hands aren't shaking but I feel like I've had too much caffiene even though I haven't had any. It reminds me of the feeling I get in my body when I haven't slept and I'm running on adreneline. Does that make any sense? I really can't believe how rotten I feel.
Has anyone else stopped taking Cymbalta? How long did it take the withdraw symptoms to go away? Is there anything that can help me feel better?
Thanks in advance - I could really use some hugs today.
Jessie, I'm certainly no doctor, but I would think that even stopping cold turkey from the 30 mg. would be rough. I've read that people really have trouble coming off cymbalta. I would think that maybe taking one every-other day for a week or two, then slowly go from there would be better.
Maybe you could call your doctor and ask, or ask your pharmacist. I hope you get some relief.
I just know from personal experience that when I've tried getting off an antidepressant too fast, it's really bad. You have to do it very slowly.
I found this on the NIH website (the italics are mine):
Duloxetine may help control your symptoms but will not cure your condition. It may take 1 to 4 weeks or longer before you feel the full benefit of duloxetine. Continue to take duloxetine even if you feel well. Do not stop taking duloxetine without talking to your doctor. Your doctor will probably decrease your dose gradually. If you suddenly stop taking duloxetine, you may experience withdrawal symptoms such as nausea; vomiting; diarrhea; anxiety; dizziness; tiredness; headache; pain, burning, numbness, or tingling in the hands or feet; irritability; difficulty falling asleep or staying asleep; sweating; and nightmares. Tell your doctor if you experience any of these symptoms when your dose of duloxetine is decreased.
Thanks, Elizabeth. I have a call in to my doctor and I have done some research on my own. There is an online support group for people who are experiencing withdrawal symptoms. It's a very serious thing so I'm comforted by the fact that I'm not the only person who has gone through this.
I read on one of the forums that taking 100mg of 5-HTP and a B-complex vitamin is helpful. In addition to those two things, I also picked up some empty gel capsules so that I can step down my dosage to reduce the withdrawal symptoms.
All I want to do is go to bed and pull the covers over my head. I certainly can't concentrate at work. :(
Hugs to you, Jessie.I totally feel your pain where the Cymbalta withdrawl is concerned. I was taking a total of 120mgs of cymbalta per day whenever I decided to taper off. I tapered from 120 to 60 to 30, Im sorry but I cant remember for how long I tapered but it was very, very difficult. I do remember thinking that I should have taken 30mgs for 2 weeks then every other day for another 2 weeks before ending. I felt ok until I got down to 30mgs but the worst came a couple of days after I was completely off of the drug.
I felt like I had a very bad case of the flu for 3weeks, I was nauseated, had migraines(which I have regularly anyway). I had the shakes & then worst symptom appeared-the brain shivers or zaps as some call them. These shivers lasted for 3 months & I tell you I was afraid they were never going to stop. Thank God they stopped as they were driving me insane! You may not get these at all-we all have different withdrawl symptoms but I googled these & found that alot of other people got these as well.
This drug was weird for me as I had a very difficult time getting on & off of it but the time in between was pretty good. It gave me a decent amount of pain relief & even a little more energy. It did cause insomnia but a sleeping pill took care of that.
I hope this helps & I hope you well feel better soon Denise
My mercy! When I was taken off Lyria, my PCP took nearly several MONTHS to taper me off. I can't imagine this doc of yours only covering a couple of weeks after almost 3 years on the meds.
You should absolutely call and make an appt. or talk with her, if she will come to the 'phone or call you back. Maybe you misunderstood her. Let's hope so because I, personally, appalled at her instructions if what you heard is correct. Just not enough time!! I could be wrong, because I am not a doctor, but, I am going by my own experiences through the years and this last time on Lyrica.
I have just been put on Cymbalta and to tell you the truth I am now not sure I ever want to try and come off of it after this. LOL! No, I will know better and , if I have to, go slowly myself, if instructed otherwise.
Hang in there and let us know how things work out.
God bless you!! One of your neighbors in Fibro Ville!
Patti in NC
May a happy, pain free day stroll into your tomorrow!!
Im sure that alot of my problem switching from Lyrica to Cymbalta back then was that although my doc said to taper off Lyrica for two weeks, Im inpatient & did it in 7 or 8 days instead. I should have listened to the doc because I was very sick for a month when going off Lyrica & starting Cymbalta.
Thanks, Denise. I have heard repeatedly that the worst withdrawal symptoms come after going from 30mg to none.
Can you describe the brain zaps to me? So many people talk about them but I'm not sure what they are. I'm having so many odd feelings and sensations that I can't even describe properly what is happening to me. It just feels like I am going crazy with intervals of sanity.
Part of me feels very strongly that Cymbalta should be taken off the market. But that raises a very serious question about anti-depressants and mood stablizers. Which ones are really "safe" for long term use? And who should be responsible for helping patients stop medications when they are no longer neccessary?
Thank you so much for sharing your experience. I am feeling a little better today, I think due to the 5-HTP - though, I am still very dizzy and am having difficulty concentrating.
The doctor did say that I can take the 30mg every other day if I wanted. I elected not to do that, only because I didn't want to feel like I was jumping back and forth - one day up, one day down (if that makes any sense).
No, the doc did not replace the Cymbalta with anything else. I was worried about that at first but now I am really questioning if I even WANT anything to replace it. Originally, I thought that I wanted a very low dose sedative (like Valium) to help me along but I don't want to just put a band-aid on the situation.
Hey again, Jessie. The reason behind taking 30 mg. every other day would be to slowly have less and less of the cymbalta in your system. If you stop all of a sudden, your body is going through withdrawal. But if you gradually get down to taking a pill farther and farther apart, you're getting your body used to having a smaller and smaller amount in your system.
I got off of Cymbalta without any problem...yes..I went from the 60 to the 30...and then did the 30 every other day for awhile...but can't remember how long...at least two weeks...sounds like you are trying to get off too quickly...try doing the every other day for awhile...
Let's put the fun back in dysfunctional !- Mary Englebright